Alert archive / Colorado / Flash Flood Warnings in 2010

Flash Flood Warning 15, NWS Pueblo, CO

July 30, 2010Crowley County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 30, 2010, 3:12 PM MDT for Crowley County, Colorado. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2010, 3:12 PM MDT (21:12 UTC)
Expired
Jul 30, 2010, 5:00 PM MDT
In force
108 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County Crowley County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2010-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 183 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2010-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
183 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1264 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS55 KPUB 302112
FFWPUB
COC025-302300-
/O.NEW.KPUB.FF.W.0015.100730T2112Z-100730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
312 PM MDT FRI JUL 30 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...

* UNTIL 500 PM MDT

* AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT OVER TWO INCHES OF RAIN 
  HAS OCCURRED IN THE WARNED AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LONE TREE 
CREEK...BRECKENRIDGE CREEK...BLACK DRAW...HORSE CREEK AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 3846 10351 3826 10350 3823 10376 3838 10380

$$
3 follow-up statements
814 
WGUS75 KPUB 302152
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
352 PM MDT FRI JUL 30 2010

COC025-302300-
/O.CON.KPUB.FF.W.0015.000000T0000Z-100730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROWLEY CO-
352 PM MDT FRI JUL 30 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL CROWLEY
COUNTY UNTIL 500 PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR ESTIMATES THAT AROUND THREE INCHES OF RAIN HAD FALLEN 
AROUND LAKE HENRY AND ALONG COUNTY LANE 21.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LONE TREE 
CREEK...BRECKENRIDGE CREEK...BLACK DRAW...HORSE CREEK AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3846 10351 3826 10350 3823 10376 3838 10380

$$
636 
WGUS75 KPUB 302227
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
427 PM MDT FRI JUL 30 2010

COC025-302300-
/O.CON.KPUB.FF.W.0015.000000T0000Z-100730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROWLEY CO-
427 PM MDT FRI JUL 30 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL CROWLEY
COUNTY UNTIL 500 PM MDT...

AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED OUT OF THE WARNED 
AREA. DOPPLER RADAR ESTIMATED UP TO 3 INCHES OF RAINFALL HAS FALLEN 
ACROSS AN AREA CENTERED AROUND 12 MILES NORTH OF SUGAR CITY...AND 
EAST OF HIGHWAY 71 BETWEEN 300 PM AND 400 PM.  

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
CONTINUE UNTIL THE WATER HAS TIME TO RECEDE.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LONE TREE 
CREEK...BRECKENRIDGE CREEK...BLACK DRAW...HORSE CREEK AND POND CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3846 10351 3826 10350 3823 10376 3838 10380

$$
751 
WGUS75 KPUB 302254
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
454 PM MDT FRI JUL 30 2010

COC025-302309-
/O.EXP.KPUB.FF.W.0015.000000T0000Z-100730T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CROWLEY CO-
454 PM MDT FRI JUL 30 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL
CROWLEY COUNTY WILL BE ALLOWED TO EXPIRE AT 500 PM MDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3846 10351 3826 10350 3823 10376 3838 10380

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:44 AM MDT, 11 hours 28 minutes earlier.

Area forecast discussion, Jul 30, 3:44 AM MDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
344 AM MDT FRI JUL 30 2010

.SHORT TERM...

...POTENTIAL FOR HEAVY RAIN AND FLOODING TODAY...

MAIN SHORT TERM CONCERN IS THE POTENTIAL FOR HEAVY RAINFALL AND POSSIBLE
FLASH FLOODING THIS AFTERNOON AND EVENING. CURRENTLY...WV IMAGERY
SHOWS MONSOON PLUME EDGING EWD OVR CENTRAL CO...WITH DEEP MOISTURE
STREAMING IN FROM THE 4 CORNERS REGION. PRECIP H20 PER SOUNDINGS AND
MODEL DATA IS EXPECTED TO BE IN THE 150-250 PERCENT ABOVE NORMAL
TODAY. MODEL QPF IS NOT TREMENDOUSLY IMPRESSIVE...BUT CONSISTENTLY
IS SHOWING MODERATE TO HEAVY QPF OVR THE HYR ELEVS TODAY. CAPE IS
FAIRLY MODEST...FROM 500-1000 J/KG RANGE...BUT SUFFICIENT FOR
MODERATELY STRONG CONVECTION. MAIN PARAMETER THAT STANDS OUT IS THE
WEAK STEERING WINDS. 00Z BOU SOUNDING SHOWS WINDS UNDER 10 KTS THRU
450 MB...AND PROGS INDICATE H7-H5 FLOW OVR OUR CWA AT UNDER 5KTS.
SO...WILL SEE VERY SLOW MOVING STORMS TODAY...AND WITH ABUNDANT
MOISTURE AND LLVL FORCING LATE THIS AFTERNOON...THERE IS MODERATE
POTENTIAL FOR LOCAL FLOODING. IN COORD WITH SURROUNDING WFOS...HAVE
ISSUED A FLASH FLOOD WARNING FOR ALL OF OUR HYR TRRN...INCLUDING THE
CONTDVD...PIKES PEAK REGION...AND SANGRE DE CRISTO RANGE AS WELL AS
THE ADJACENT PLAINS. HIGHEST POTENTIAL WILL BE OVR THE DVD AND UPPER
ARKANSAS AS WELL AS THE SRN SANGRE DE CRISTO RANGE...BUT COULD SEE
LOCALLY HEAVY RAINFALL PRETTY MUCH ANYWHERE LATER THIS AFTERNOON.
LATEST NAM HINTS AT STRONG CONVECTION LINGERING OVR THE SANGRES THRU
09Z...BUT GIVEN MODEL UNCERTAINTIES WITH LOCATION AND TIMING OF
HEAVIEST QPF...WILL KEEP THINGS SIMPLE FOR NOW WITH FFW RUNNING FROM
18Z-03Z.

TEMP-WISE...WITH H7 TEMPS A COUPLE DEG LOWER TODAY...AND INCREASED
MOISTURE AND PRECIP...MAX TEMPS OVR THE PLAINS SHOULD BE 5 DEG OR SO
LOWER TODAY COMPARED WITH THU VALUES. GIVEN THE INCREASED
MOISTURE...HAVE GONE ON THE LOWER END OF MODEL GUIDANCE FOR TEMPS.
NERLY WINDS OVR THE PLAINS WILL ALSO HELP KEEP THINGS ON THE COOL
SIDE...AS A BOUNDARY PUSHES SWD THRU THE DAY...ENDING UP AS A
QUASI-STATIONARY BOUNDARY OVR THE RATON MESA BY EARLY EVE.
WITH INCREASED CLOUD COVER...WILL BE ANOTHER MILD NIGHT TONIGHT.
WILL SEE SOME LINGERING CONVECTION OVR THE MTNS...BUT HEAVIEST QPF
SHOULD BE OVR BY 06Z OR SO. ROSE

.LONG TERM...

(SATURDAY THROUGH THURSDAY)

NOT MUCH CHANGE IN THE EXTENDED FORECAST WITH MODELS CONTINUING TO
BE IN GOOD AGREEMENT. HIGH PRESSURE OVER THE ROCKIES WILL SHIFT
EAST INTO THE CENTRAL PLAINS THROUGH THE WEEKEND WITH SEVERAL
DISTURBANCES WORKING ACROSS COLORADO. MOIST SOUTHEASTERLY FLOW
WILL DEVELOP SATURDAY MORNING WITH A VORT MAX DRIFTING ACROSS
CENTRAL COLORADO THROUGH THE AFTERNOON. UPSLOPE FLOW COMBINED WITH
WEAK LIFT ALOFT WILL FIRE CONVECTION BY 18Z ALONG THE CONTINENTAL
DIVIDE AND EASTERN MOUNTAINS. EXPECT THUNDERSTORM ACTIVITY TO
BECOME WIDESPREAD OVER THE MOUNTAINS...PALMER DIVIDE AND ADJACENT
PLAINS WEST OF I-25 BY O0Z. ABUNDANT MOISTURE AND SLOW STORM
MOVEMENTS WILL LEAD TO HEAVY RAINFALL WITH THUNDERSTORMS WITH
RAINFALL RATES EXCEEDING 1 INCH PER HOUR POSSIBLE. THIS WILL LEAD
TO THE POTENTIAL FOR FLASH FLOODING...ESPECIALLY OVER THE
MOUNTAINS THROUGH THE EVENING HOURS. THERE IS LESS CONFIDENCE IN
HOW MUCH CONVECTION WILL SPREAD OVER THE PLAINS LATE SATURDAY
AFTERNOON AND EVENING. THE GFS IS GENERATING AN MCS ALONG THE
PALMER DIVIDE AND SPREADING IT INTO EAST CENTRAL COLORADO DURING
THE OVERNIGHT PERIOD. THE NAM IS LESS AGGRESSIVE WITH PRECIP OVER
THE PLAINS. FOR NOW THE GREATEST THREAT FOR THUNDERSTORMS OVER THE
PLAINS LOOKS TO BE NORTH OF HIGHWAY 50 SATURDAY EVENING.

SIMILAR CONDITIONS WILL PREVAIL ON SUNDAY AS ANOTHER DISTURBANCE
LIFTS NORTHEAST OUT OF THE FOUR CORNERS AREA. CONTINUED MOISTURE
ADVECTION AND SOUTHEASTERLY FLOW WILL ONCE AGAIN LEAD TO
THUNDERSTORM DEVELOPMENT OVER THE MOUNTAINS...SPREAD INTO THE
ADJACENT PLAINS AND PALMER DIVIDE THROUGH THE EVENING. HEAVY
RAINFALL WITH FLASHING FLOODING WILL ONCE AGAIN BE POSSIBLE DURING
THE AFTERNOON AND EVENING...ESPECIALLY IN AREAS THAT SEE
CONSECUTIVE DAYS OF HEAVY RAINFALL. THE PATTERN CONTINUES INTO
MONDAY WITH THUNDERSTORMS DEVELOPING OVER THE MOUNTAINS WITH A
BETTER CHANCE OF CONVECTION MOVING OVER THE PLAINS AS
SOUTHWESTERLY FLOW ALOFT INCREASES. A COLD FRONT MOVING SOUTH INTO
NORTHERN COLORADO WILL ALSO PROVIDE LOW LEVEL CONVERGENCE TO
ENHANCE THE THUNDERSTORM THREAT OVER THE PLAINS MONDAY EVENING.

EXPECT WIDESPREAD CONVECTION TUESDAY THROUGH THURSDAY OVER
SOUTHERN COLORADO WITH SEVERAL DISTURBANCES EJECTING OUT OF THE
DESERT SOUTHWEST. THE PATTERN OF AFTERNOON THUNDERSTORMS
DEVELOPING OVER THE HIGHER TERRAIN WILL CONTINUE WITH THE STORMS
SPREADING EAST INTO THE PLAINS. THE LATEST GFS RUN IS INDICATING A
BETTER CHANCE FOR THUNDERSTORMS OVER THE PLAINS...SO POPS MAY NEED
TO BE INCREASED IF THIS TREND CONTINUES.

HIGH TEMPERATURES WILL CONTINUE TO BE HOT ACROSS THE PLAINS WITH
HIGHS IN THE 90S. THE HIGHER TERRAIN TO THE WEST WILL SEE HIGHS IN
THE 70S TO 80S THROUGH THE EXTENDED.  MOZLEY

&&

.AVIATION...

A BETTER CHANCE FOR TS TODAY...ESPECIALLY FOR KCOS AND KPUB.
COULD SEE SOME LOCALLY HEAVY RAINFALL WITH SLOW MOVING
STORMS...WHICH COULD REDUCE VIS AND CIGS FOR A PERIOD OF TIME LATER
THIS AFTERNOON AND EARLY EVE. WINDS WILL SHIFT TO THE N AND E FAIRLY
EARLY TODAY...AS A FRONT MOVES SWD OVR THE PLAINS...BUT WINDS SHOULD
REMAIN ON THE LIGHT SIDE. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
COZ058>068-072>084-087-088.

&&

44/88
Hazardous weather outlook, Jul 30, 6:47 AM MDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
647 AM MDT FRI JUL 30 2010

COZ058>089-093>099-311300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
647 AM MDT FRI JUL 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
AND ADJACENT PLAINS THIS AFTERNOON AND EVENING. SMALL HAIL UP TO
DIME SIZE MAY ACCOMPANY THE STRONGER STORMS...BUT THE MAIN THREAT
WILL BE FROM LOCALLY HEAVY RAINFALL WHICH WILL BRING THE POTENTIAL
FOR FLASH FLOODING. THE MOUNTAIN AREAS WILL BE PARTICULARLY
SUSCEPTIBLE TO ROCK AND MUD SLIDES FROM STORMS PRODUCING RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE POTENTIAL FOR THUNDERSTORMS WILL CONTINUE EACH AFTERNOON AND
EVENING FROM SATURDAY THROUGH THURSDAY ALONG THE CONTINENTAL
DIVIDE AND EASTERN MOUNTAINS...ALONG WITH THE PALMER DIVIDE AND
WEST OF THE INTERSTATE 25 CORRIDOR. SLOW STORM MOVEMENTS AND
ABUNDANT MOISTURE WILL LEAD TO AN INCREASED POTENTIAL FOR FLASH
FLOODING SATURDAY...SUNDAY AND MONDAY OVER THE MOUNTAINOUS TERRAIN
WHERE RAINFALL RATES OVER 1 INCH PER HOUR WAS POSSIBLE. INCREASED
STORM MOTIONS BY TUESDAY WILL REDUCE THE FLASH FLOW RISK HOWEVER
AREAS THAT SEE HEAVY RAINFALL FOR MULTIPLE DAYS WILL BE SUSCEPTIBLE
TO FLASH FLOODING. THERE IS LESS CERTAINTY IN THUNDERSTORM
ACTIVITY OVER THE PLAINS. A WEAK COLD FRONT WILL AID IN PRODUCING
THUNDERSTORMS NORTH OF HIGHWAY 50 ON SATURDAY. THE POTENTIAL FOR
THUNDERSTORMS OVER THE PLAINS INCREASES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1200 PM MDT OVER THE CONTINENTAL DIVIDE...UPPER
ARKANSAS VALLEY...SANGRE DE CRISTO RANGE...AND PIKES PEAK REGION
INCLUDING TELLER AND NORTHERN EL PASO COUNTIES.

44/88

In the hours before

Special weather statement, Jul 30, 1:59 PM MDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
159 PM MDT FRI JUL 30 2010

COZ089-093-302030-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
159 PM MDT FRI JUL 30 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 156 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ORDWAY...OR 22 MILES NORTHWEST OF LA
JUNTA...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ORDWAY.
  OLNEY SPRINGS.
  MANZANOLA.
  CROWLEY.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 30, 2:14 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
214 PM MDT FRI JUL 30 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             3 NW ORDWAY             38.25N 103.79W
07/30/2010  E0.88 INCH       CROWLEY            CO   PUBLIC

&&

TLM
Special weather statement, Jul 30, 2:33 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
233 PM MDT FRI JUL 30 2010

COZ089-093-302100-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
233 PM MDT FRI JUL 30 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL CROWLEY COUNTY IN SOUTHEAST COLORADO...
  NORTH CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF ROCKY FORD...OR 14 MILES
NORTHWEST OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHWEST AT 5
MPH.

LOCATIONS IMPACTED INCLUDE...AREAS ARROUND ROCKY FORD AND MANZANOLA.

PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 3:37 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more17 hr
Jul 30, 12:58 PM MDTAreal Flood AdvisoryPUBCostilla51 min
Jul 30, 1:38 PM MDTAreal Flood AdvisoryPUBCostilla66 min
Jul 30, 1:47 PM MDTAreal Flood AdvisoryPUBAlamosa, Saguache41 min
Jul 30, 2:26 PM MDTAreal Flood AdvisoryPUBFremont, Saguache2 hr
Jul 30, 2:40 PM MDTSevere Thunderstorm WarningPUBCrowley40 min
Jul 30, 3:00 PM MDTFlash Flood WarningPUBFremont119 min
Jul 30, 3:20 PM MDTAreal Flood AdvisoryPUBEl Paso74 min
Jul 30, 3:53 PM MDTFlash Flood WatchPUBAlamosa, Bent, Chaffee, Conejos, Costilla, Crowley and 13 more29 hr
Jul 30, 5:00 PM MDTAreal Flood AdvisoryPUBEl Paso80 min
Jul 30, 5:21 PM MDTAreal Flood AdvisoryPUBPueblo84 min
Jul 30, 5:25 PM MDTAreal Flood AdvisoryPUBChaffee, Fremont3 hr
Jul 30, 5:50 PM MDTFlash Flood WarningPUBChaffee, Fremont3 hr

Nearby

Flash Flood Warnings in Colorado, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.